Does length of use add to withdrawals?
- 20 Sep 2010 by desperate in atlanta
- 22 September 2010
- morphine, withdrawal
I've been on pain medication (morphine sulphates) for almost 11 years now. My concern is will the length of time of my use add to my withdrawal? I would imagine since I hear that your body stops producing the endorphins etc that it needs because of the medication. I would imagine the longer that goes on, the worse the withdrawal? That is what scares me the most. Once about 5 years ago, I ran out of medication due to a vacation from hell... anyway, The four days of going without almost killed me. I NEVER felt like it got better. Each day got worse and worse. I worry that while most people say a week at most and it is out of your system may not be true for a longer time user. Is it possible that you can never adjust? I am at the point where I'd rather deal with my back and arthritis pain than worry about the medication and withdrawal possibilities all the time. HELP
also has anyone done the Coma withdrawal? This sounds like the perfect solution to me. I'd love to hear the pro's and con's to this.
THANK YOU SO MUCH! I FEEL DESPERATE as I'm certain you can all understand.
Desperate in Atlanta
Hi Desperate in Atlanta,
This question could have been mine one year and nine days ago! I was on 160mgs daily of prescribed OxyContin for chronic pain, for ten years!
I did a cold turkey withdrawal, and a picnic it was not. Your experience with the "vacation from hell" showed you what the physical part of WD will be like.
I can supply you with a list of the symptoms I went through during my little journey, if you like.
I must say, as bad as the physical stuff was, the mental part was pretty bad as well. Depression and anxiety attacks were indeed annoying! But the good news is there are meds that one can take for a short time that allieviate that.
The very good news is this; there is life after pain med addiction! This I promise you. Life just gets better and better.
We will be here to support you, if you decide to get off your meds.
There is always the Suboxone route if you choose.
Best o' luck to you,
hi, have you givin any thought to suboxone?i may just stay on it forever.im not sure yet. 11 years is a long time.its not how long you have been on it. its your body is a lot older.im not trying to bust your groove but what kinda pain did you have when you started on morphine? if its still there figure out something different. suboxone,methadone something thats is long acting. and hoard in the beginning,build up a stash...
Long time opiate user, once abuser. I've been on and off opiates for well over 15 years. Some of my friends here may not know this. But I used to abuse them at first. But then I really needed them for chronic pain. It got to the point where I could no longer afford them and my husband realized his meds were slowly disappearing. But with his help, we did a slow taper down, and I was actually feeling pretty decent. I was down to 1 per day (down from 15 minimum) so it can be done after long term use, regardless of the mg's and med. It will just take time. The only problem I see here is you take an extended release form that can't be broken in to smaller pieces. I'm assuming these are legit prescriptions. Ask your prescribing doc to lower the mg's and if you take 3 per day, after 1 week of adjusting to the lower dosage, start taking 2 per day for a few weeks.
There are OTC meds you can take in between, advil, ImodiumAD if needed,etc. Or you can ask your doc for a medication that can be halved so you can taper down on your own and not worry about the extended release form. Your doc is there to help you. Set up an appt. and tell him/her what you want to do. They will know best how to help. But really the best, easiest, and safest way to get off the opiates is a slow taper. Take 3 months if necessary. But please tell your doc what you want to do. And do NOT let him put you on Tramadol. You may as well stay on the meds have. You have a great support system here. Please see your doc and talk to him. Or you can simply print out this page and hand it to him. It explains everything he needs to know. Whatever you decide, you are NOT alone in this. Please keep us posted and I'll keep you in my thoughts and prayers.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2010 • 3 answers
Posted 22 May 2011 • 3 answers
Posted 25 Jun 2011 • 5 answers
Posted 16 Nov 2011 • 1 answer
Posted 4 Jan 2017 • 2 answers